Hello!

19 Comments

One in four women say taking the contraceptive pill has damaged their mental health.

More than three million women in the UK take the pill but fears of it causing depression and even leading to suicidal thoughts are common, shares Daily Mail.

Two thirds of women taking the pill (66 per cent) admit they don’t actually know what the hormones it contains are doing to their body.

And a quarter of users polled in a new episode of the BBC’s Horizon said taking the contraceptive has damaged their mental health.

A study done in Denmark claims taking the pill increases a woman’s chance of needing antidepressants by 70 per cent, and makes women between the ages of 15 and 19 twice as likely to try and kill themselves.

Nearly half (48 per cent) of women in a survey of 1,000 18 to 45-year-olds said they were worried about the increased risk of blood clots caused by the pill. Read more here.

Are you concerned about using the contraceptive pill?

Share your comments below

  • Some are put on the pill to correct hormone balances, to reduce excessive bleeding (running like a tap) or having less than 6 days between periods.

    Reply

  • Hopefully they can find a better safer way sounds like more research is needed.

    Reply

  • Playing with hormones and that can make you unbalanced. The pill is so normalised now and it is important to realise the side affects can be long term

    Reply

  • There can be some tough side affects

    Reply

  • I have heard this many times over the years. Thankfully when I was on the pill I didn’t have any side effects.

    Reply

  • I have heard this and with all the hormones involved I’m not surprised that people feel this

    Reply

  • I think being on any medication long term will have it’s side effects.

    Reply

  • I’m way past this now but this is an UK story and Denmark study so is Australian pills different?
    But in saying this all medication has it’s risks and I thank you for the heads up on this.

    Reply

  • Always have to consider side effects with any medication

    Reply

  • I used to take the pill for years, one day I was given a generic brand f my pill and as soon as I started taking it I was on the couch and barely wanting to move as the depression started, when I went to my doctor to get it changed he didn’t want to do that but did want to put me on anti depressants! I knew the exact time that it started but that wasn’t what he wanted to hear, now i have an amazing doctor that has saved my life more than once

    Reply

  • So many things to consider.. all the side effects. You need to really look into it !

    Reply

  • The pill messes up all sorts of things in your body (but is great for ovarian cancer… go figure).

    Reply

  • I’ve got a friend that was told this years ago by her psychologist

    Reply

  • The possible risks associated with oral contraception is well known and GP’s do explain the risks and the chemist also provides a risk checklist. Any form of contraception and medication should be regularly reviewed. Good to warn people of the possible risks.

    Reply

  • I didn’t know about the blood clots. I had the in arm thing that turned me up side down.. It was horrible. I cried and was unable to find a smile. I told the doctor to remove it now or I will. I was so desperate. The pill had never affected me till that and now I am finally off them all together but I still don’t feel that happy self I remember.

    Reply

Post a comment
Like Facebook page

LIKE MoM on Facebook

Please enter your comment below
Would you like to include a photo?
No picture uploaded yet.
Please wait to see your image preview here before hitting the submit button.
Your MoM account


Lost your password?

Enter your email and a password below to post your comment and join MoM:

You May Like

Loading…

Looks like this may be blocked by you browser or content filtering.

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just a star rating?

Write A Rating Just A Star Rating
Join